Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Automorphisms of commutative rings

Author: H. F. Kreimer
Journal: Trans. Amer. Math. Soc. 203 (1975), 77-85
MSC: Primary 13B10
MathSciNet review: 0396521
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ B$ be a commutative ring with 1, let $ G$ be a finite group of automorphisms of $ B$, and let $ A$ be the subring of $ G$-invariant elements of $ B$. For any separable $ A$-subalgebra $ A'$ of $ B$, the following assertions are proved: (1) $ A'$ is a finitely generated, protective $ A$-module; (2) for each prime ideal $ p$ of $ A$, the rank of $ {A'_p}$ over $ {A_p}$ does not exceed the order of $ G$; (3) there is a finite group $ H$ of automorphisms of $ B$ such that $ A'$ is the subring of $ H$-invariant elements of $ B$. If, in addition, $ A'$ is $ G$-stable, then every automorphism of $ A'$ over $ A$ is the restriction of an automorphism of $ B$, and $ {\operatorname{Hom} _A}(A',A')$ is generated as a left $ A'$-module by those automorphisms of $ A'$ which are the restrictions of elements of $ G$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13B10

Retrieve articles in all journals with MSC: 13B10

Additional Information

Keywords: Automorphism, commutative ring, Galois extension
Article copyright: © Copyright 1975 American Mathematical Society